MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED-3490TK
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International medical device regulators forum (imdrf) adverse event reporting (b)(4).
 
Event or Problem Description
Pentax medical was made aware of a complaint on 01-dec-2020 of "resistance primary biopsy channel" with the reporter stating "something stuck inside" found during reprocessing after the current procedure, involving the pentax medical video duodenoscope, model ed-3490tk, serial number (b)(4).No serious injury or death of a patient or user was reported.Three good faith effort(gfe) email requests were sent to the user facility, 28-oct-2020, 02-nov-2020 and again on 05-nov-2020, with no additional information being provided.The customer owned endoscope was received by pentax medical for evaluation on 15-oct-2020.During evaluation of the endoscope under service order (b)(4), the pentax medical service repair technician found an "accessory stuck in primary operation channel" confirming the customer's complaint and documenting the following additional findings on 27-oct-2020: biopsy inlet t-piece stuck accessory at aft tube, passed dry leak test, prism scratched, passed wet leak test, distal cap/ case cracked, image mild spot, fluid invasion not observed in control body, fluid invasion not observed in pve connector, prism glass glue missing.The device underwent repairs including the following components: o-rings and seals, air/water tube, deflector operating wire, deflector staycoil, operation channel, bending rubber, distal case/cap, objective prism assy, o-ring(0.5x1.3) imp-1.Instructions for use(ifu), includes the following warning section "after using operational/cleaning accessories (e.G., forceps, needles, snares, brushes etc.) with the endoscope, carefully check that all accessories are intact and that no parts have fallen off and become lodged within the endoscope's instrument/suction channel.Furthermore, ensure that any therapeutic devices (e.G., clips, stents, etc.) passed through the channel are accounted for after use.On 06-apr-2016, pentax issued a u.S.Urgent field correction which is an ifu addendum for endoscopes with instrument channels.This addendum covers any operational/cleaning accessories and therapeutic devices which can become lodged in the endoscope's instrument channel.It reminds customers to carefully check that all accessories are intact, that no parts have fallen off and become lodged within the endoscope's instrument/suction channel and to ensure that any therapeutic devices (e.G., clips, stents, balloons, etc.) passed through the instrument channel and are accounted for after use.Model ed-3490tk, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service on (b)(6) 2017.The endoscope was delivered to the customer on 30-nov-2020 under delivery order (b)(4).

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key11205364
Report Number9610877-2021-00009
Device Sequence Number2270855
Product Code FDT
UDI-Device Identifier04961333229611
UDI-Public04961333229611
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
D305419
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED-3490TK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2020
Initial Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1